×

zbMATH — the first resource for mathematics

Singular Dirichlet boundary value problems. I: Superlinear and nonresonant case. (English) Zbl 0884.34028
This paper establishes existence results for the Dirichlet second order boundary value problem \[ y''+ \mu a(t)y = f(t,y)\quad\text{a.e. on }[0,1] \]
\[ y(0) = y(1) = 0 \] where \(\mu\) is such that \[ y''+ \mu a(t)y = 0\quad\text{a.e. on }[0,1] \]
\[ y(0) = y(1) = 0 \] has only the trivial solution. \(f:[0,1]\times \mathbb{R}\rightarrow \mathbb{R}\) is a Carathéodory function, \(a\in L^1_{loc}(0,1)\) with \(a>0\) a. e. on \([0,1]\) and \(\int_0^1x(1-x)a(x)dx<\infty.\) A first result concerns the case when \(f\) is superlinear and a second one is a nonresonant type result. In preparation an appropriate eigenvalue problem is considered.
Reviewer: M.Goebel (Halle)

MSC:
34B15 Nonlinear boundary value problems for ordinary differential equations
34B24 Sturm-Liouville theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] BOBISUD, L.E.; O’REGAN, D.; ROYALTY, W.D., Singular boundary value problems, Applic. analysis, 23, 233-243, (1986) · Zbl 0584.34012
[2] DE COSTER C., GROSSINHO M.R. & HABETS P., On pairs of positive solutions for a singular boundary value problem, Applic Analysis (to appear). · Zbl 0847.34022
[3] O’REGAN D., Theory of Singular Boundary Value Problems. World Scientific Press, Singapore (1994).
[4] MAWHIN, J.; WARD, J.R., Nonuniform nonresonance conditions at the first two eigenvalues for periodic solutions of forced Liénard and Duffing equations, Rocky mount. J. math., 112, 643-654, (1982) · Zbl 0536.34022
[5] NAIMARK M.A., Linear Differential Operators, Part II. Ungar Publishing Co., London (1968). · Zbl 0227.34020
[6] STAKGOLD I., Greens Functions and Boundary Value Problems. Wiley, New York (1979). · Zbl 0421.34027
[7] TORCHINSKY A., Real Variables. Addison Wesley, New York (1988).
[8] O’REGAN, D., Nonresonant nonlinear singular problems in the limit circle case, J. math. analysis applic., 197, 708-725, (1996) · Zbl 0855.34023
[9] ATKINSON F.V., Discrete and Continuous Boundary Problems. Academic Press, New York (1964). · Zbl 0117.05806
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.